Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 179, NWS Dodge City, KS

July 3, 2006Stafford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 2006, 5:30 PM CDT for Stafford County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2006, 5:30 PM CDT (22:30 UTC)
Expired
Jul 3, 2006, 6:15 PM CDT
In force
45 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

County Stafford County, KS

The radar

The Dodge City radar (KDDC), 114 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:22 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 3, 3:22 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CDT MON JUL 3 2006

.DISCUSSION...

DAYS 1-2...

FRONTAL BOUNDARY HAS MOVED SOUTH INTO SOUTHWEST KS AND IT WAS
LOCATED PRETTY NEAR DDC WITH LIGHT WINDS REPORTED HERE AND A
NORTHEAST WIND AT GCK. THIS BOUNDARY COMBINED WITH A WEAKENING CAP
WILL PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. AM ONLY EXPECTED LOCALIZED SEVERE WITH THE FAIRLY WEAK
SHEAR...ALTHOUGH THIS IS IMPROVING SOME OVER NORTHERN KS. WILL
KEEP POPS IN THE FORECAST TONIGHT AS LLVL WARM ADVECTION INTERACTS
WITH THE FRONT THAT WILL CONTINUE TO DROP SOUTH TO NEAR THE OK
BORDER BY MORNING. THE WRF AND GFS CONTINUE TO DEVELOP SCATTERED
ACTIVITY NORTH OF THE FRONT ON TUESDAY AND TUESDAY NIGHT. THE
FRONT CONTINUES TO SAG SOUTH ON WEDNESDAY WITH THE BEST CHC OF
STORMS SHIFTING SOUTH AND WEST OF DDC. HIGHS THE NEXT COUPLE OF
DAYS WILL BE COOLER THAN OF LATE...NOT GETTING OUT OF THE 80S IN
MOST PLACES.

DAYS 3-7...

THE MEDIUM AND LONG RANGE MODELS BEAR SOME VALIDITY TO THE CURRENT
GRIDS...SO VERY LITTLE WAS CHANGED OVERALL.  DID ADD SOME SLIGHT
POPS TO THE NIGHT PERIODS OF THE NEXT SATURDAY AND
SUNDAY...7/15-16TH...AS BOTH THE ECMWF AND GFS BRING A SHORT WAVE
OVER THE UPPER RIDGE AND SOUTHWEST FROM WYOMING INTO KANSAS DURING
THE NIGHT TIME HOURS.  WILL HAVE TO WAIT AND SEE IF THAT PANS
OUT...WENT WITH 16 POPS IN ABOUT MY SOUTHEAST 1/3RD OF CWA AND 10-12
POPS IN THE NORTHWEST.  OTHER THAN THAT...NO CHANGES WERE MADE TO
THE GOING GRIDS.

WARM MAX TEMPS RETURN SUNDAY INTO TUESDAY WITH HIGHS LIKELY IN THE
MID TO UPPER 90S.  850MB PROGGED TEMPS FROM THE GFS SHOW +27-+31C
OVER NEARLY ALL OF CWA.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  68  86  65  83 /  40  30  40  20
GCK  66  87  63  82 /  50  20  40  20
EHA  65  86  62  79 /  50  40  40  30
LBL  65  86  63  82 /  50  40  40  30
HYS  68  86  64  82 /  40  10  20  10
P28  71  91  67  85 /  20  30  40  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN27/12
LACY/BURKE
Hazardous weather outlook, Jul 3, 4:40 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
440 AM CDT MON JUL 3 2006

KSZ030-031-043>046-061>066-074>081-084>090-041000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
440 AM CDT MON JUL 3 2006 /340 AM MDT MON JUL 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR WESTERN KANSAS THIS
AFTERNOON AND SPREAD EAST AND SOUTH THROUGH THE EVENING HOURS. IT
WILL NOT BE VERY UNSTABLE...SO WIDESPREAD SEVERE THUNDERSTORMS
ARE NOT EXPECTED...HOWEVER A COUPLE OF STORMS MAY BE ABLE TO
PRODUCE SOME HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS TO 60
MPH AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS ALL OF SOUTHWESTERN KANSAS
WITH THE BEST CHANCES BEING CLOSER TO THE OKLAHOMA BORDER. AGAIN
THE INSTABILITY WILL NOT BE GREAT...SO STORMS THAT DO DEVELOP ARE
NOT EXPECTED TO BECOME SEVERE...BUT THERE WILL BE PLENTY OF
MOISTURE AROUND AND STORM MOVEMENT IS EXPECTED TO BE VERY
SLOW...SO LOCALLY HEAVY RAINFALL IS POSSIBLE.

THERE IS A CONTINUED POSSIBILITY FOR THUNDERSTORMS WEDNESDAY NEAR
THE OKLAHOMA BORDER...AGAIN THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

28

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.